Thunderstorm Wind, Garfield
- When
- May 28, 1:13 PM MST to 1:18 PM MST
- Where
- Garfield County, Carbondale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.400, -107.217
A door was ripped off of a trash dumpster.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A door was ripped off of a trash dumpster.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at May 28, 3:06 AM MST, 10 hours 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
406 AM MDT SUN MAY 28 2006
...WINDS AND LOW RELATIVE HUMIDITY WILL CONTINUE RED FLAG
CONDITIONS TODAY OVER SOUTHWEST COLORADO AND SOUTHEAST UTAH...
.SHORT TERM (TODAY THROUGH MONDAY NIGHT)...
SOUTHWEST WINDS REMAINED FAIRLY STRONG OVERNIGHT IN MANY LOCATIONS
WITH EXTRAORDINARILY POOR RELATIVE HUMIDITY RECOVERY. STRONG
SOUTHWEST WINDS TODAY WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY TO
CONTINUE RED FLAG WARNING CONDITIONS ACROSS SE UT AND SW CO THROUGH
THIS AFTERNOON. AS A COLD FRONT MOVES THROUGH THE AREA THIS MORNING
AND EARLY AFTERNOON...WINDS WILL SHIFT TO THE WEST AND BEGIN
DECREASING IN SPEED.
THE FRONT APPEARS TO HAVE PASSED THROUGH CAG AND CNY AND IS TRYING
TO PUSH THROUGH GJT EARLY THIS MORNING. NOT MUCH PRECIPITATION
DETECTED ON RADAR OR OBS ACROSS THE CWA. APPEARS THE BEST CHANCE FOR
SHOWERS AND TSTMS SHOULD COME LATER THIS AFTERNOON AS MAIN TROUGH
MOVES OVER THE NORTHERN QUARTER OF THE CWA. THE EASTERN UINTAS AND
EXTREME NW WILL HAVE THE HIGHEST POPS. SATELLITE SHOWS EVIDENCE
THAT UPPER JET IS PUSHING OUT AHEAD OF THE COLD FRONT...SO SFC WINDS
SHOULD GRADUALLY DECREASE BEHIND THE FRONT.
TONIGHT THROUGH MONDAY NIGHT...FLOW BECOMES CLOSE TO ZONAL AND
DRY. TONIGHT AND MONDAY NIGHT SHOULD BE A BIT COLD AS THICKNESS
VALUES BOTTOM OUT. HAVE KEPT LOW TEMPS CLOSEST TO COLDEST GUIDANCE
AND A BIT COOLER IN SOME PLACES. DAYTIME HIGHEST WILL BE SLOWER TO
WARM UP THAN GFS PREDICTS BUT NOT STAYING AS COOLS AS NAM SHOWS.
.LONG TERM (TUESDAY THROUGH SATURDAY)...RELATIVELY FLAT RIDGING WILL
DOMINATE THE REGION WITH A SERIES OF WEAK DISTURBANCES MOVING ACROSS
THE NORTHERN TIER STATES THROUGH THE PERIOD. AT THE START OF THE
PERIOD...A WARMING TREND WILL ALREADY BE UNDERWAY WITH TEMPS REACHING
A LITTLE ABOVE NORMAL ON TUE. WARMER CONDITIONS FOLLOW FOR THE SECOND
HALF OF THE WEEK WITH TEMPS PEAKING THU AND FRI. THE FLOW REMAINS DRY
ESPECIALLY AT THE LOWER LEVELS SO HAVE KEPT POPS MAINLY NON-EXISTENT
THROUGH MOST OF THE FORECAST.
&&
.FIRE WEATHER...RED FLAG WARNING CONTINUES TODAY FOR SOUTHWEST
COLORADO AND SOUTHEAST UTAH DUE TO STRONG SOUTHWEST WINDS...COMBINED
WITH VERY LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND A PASSING
COLD FRONT.
&&
.HYDROLOGY...MANY RIVERS...SMALL CREEKS AND STREAMS WILL CONTINUE
TO RUN ABOVE BANKFULL...MAINLY IN NORTHWEST COLORADO AND NORTHEAST
UTAH.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING FOR WESTERN COLORADO THROUGH TODAY...
INCLUDING FIRE WEATHER ZONES 205 AND 207 UNTIL 6 PM MDT...
.UT...RED FLAG WARNING FOR SOUTHEAST UTAH UNTIL 6 PM MDT...
&&
CJC/EHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 433 AM MDT SUN MAY 28 2006 COZ001>014-017>023-UTZ022>025-027>029-291130- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 433 AM MDT SUN MAY 28 2006 ...RED FLAG WARNING TODAY SUNDAY FOR SOUTHEAST UTAH AND SOUTHWEST COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN COLORADO AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS WITH VERY LOW RELATIVE HUMIDITY AND A PASSING COLD FRONT WILL CREATE SEVERE FIRE WEATHER CONDITIONS OVER SOUTHWEST COLORADO AND SOUTHEAST UTAH TODAY. THESE CONDITIONS WILL GREATLY INCREASE THE RISK OF NEW WILDFIRES AND CONTROL PROBLEMS ON EXISTING FIRES. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTHWEST COLORADO AND NORTHEAST UTAH. THESE STORMS WILL PRODUCE OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN SHOWERS...AND WIND GUSTS TO 35 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS FRIDAY... MAINLY IN THE MOUNTAINS. MINOR LOWLAND FLOODING WILL REMAIN A POSSIBILITY AS SPRING SNOWMELT WILL CONTINUE TO CAUSE MANY WATERWAYS TO RUN ABOVE BANKFULL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Grand Junction radar (KGJX), 94 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512213.